MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T); BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T); BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number 570500-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Multiple Organ Dysfunction Syndrome (3261)
Date of Event 10/18/2021
Type of Reportable Event Death
Event or Problem Description
The customer, a syncardia authorized distributor, reported that the patient expired on (b)(6) 2021.The customer reported the cause of death as multi-organ system failure and that the tah-t was not explanted and no autopsy was performed.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
The syncardia 50cc temporary total artificial heart (tah-t) is an implantable pulsatile biventricular replacement device that replaces a patient's native ventricles and valves and pumps blood to both the pulmonary and systemic circulation systems.The syncardia 50cc tah-t is indicated for use as a bridge to transplantation in cardiac transplant-eligible candidates at risk of imminent death from biventricular failure.The syncardia tah-t system is intended for use inside and outside the hospital.Based on the provided information there is no evidence to indicate any device malfunctions or performance issues of the device that would impact the reported event.This issue will be monitored and trended as part of the customer experience process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.(b)(4) initial.

Brand Name
SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T)
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
kerri hensley
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key12760530
Report Number3003761017-2021-00208
Device Sequence Number4326229
Product Code LOZ
UDI-Device Identifier00858000003053
UDI-Public(01)00858000003053
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number570500-001
Device Lot Number123389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexMale